Jump to content

Photo

Latex Allergy and Insulin

- - - - -

  • Please log in to reply
3 replies to this topic

#1
overclock

overclock

    Junior Member

  • 500 plus
  • PipPipPip
  • 51 posts
I have a friend with an 8 year old boy that has diabetes. He was on the pump but he would get hard, red welts around the infusion site all the time. The doctors had no solution. So they took him off the pump and went back to MDI. His welts are now more like little hard bumps but he still has a reaction around the injection site.

His parents figure it is an allergy to latex, ie the latex on top of the insulin bottles and the reservoirs.

Does anybody have any solutions?
Pumpin' and lovin' it!

#2
Funnygrl

Funnygrl

    Senior Member

  • 500 plus
  • 6,763 posts
I don't think insulin bottles have latex. Latex allergies are too common. I'd look into trying a different type of insulin/syringe.

There's a LOT that can be done about reddness around infusion sets. IV3000, steel needle sets, skin barrier wipes, etc. I really hope they didn't just take him off the pump before trying that stuff. I would have quit in my first week of pumping if not for that.

#3
overclock

overclock

    Junior Member

  • 500 plus
  • PipPipPip
  • 51 posts
Here's a great link for latex details.

And you're correct, it looks like insulin bottles are latex free.

So what would be causing the reaction? It happens with the pump and syringes. Possibly something in the insulin that the kid is allergic to? A preservative or something?
Pumpin' and lovin' it!

#4
Deb W

Deb W

    Junior Member

  • Members
  • Pip
  • 1 posts
Hi,

I have been using the Omnipod pump for about 6 months now and find I get red blister like bumps after removing it. They are itching and sting. I think I have an
allergy to the adhesive, has this happened to anyone else? Any recommendations to elimate this would be wonderful.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users